Hail, Okaloosa
- When
- January 1, 7:00 PM CST to 7:05 PM CST
- Where
- Okaloosa County, Dorcas
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -86.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 1, 5:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 545 PM CST SUN JAN 1 2006 ...UPDATE TO INCLUDE TORNADO WATCH UNTIL MIDNIGHT. I SUSPECT WE WILL BE ABLE TO CANCEL THIS END BEFORE THEN. REST OF FORECAST LOOKS REASONABLE/11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 63 77 47 68 / 30 40 10 10 PENSACOLA 66 75 50 69 / 50 50 10 10 DESTIN 65 72 53 68 / 60 60 10 10 EVERGREEN 63 75 43 66 / 50 50 10 10 WAYNESBORO 60 75 42 65 / 30 40 10 0 CAMDEN 61 74 44 65 / 50 40 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA LATE AND MONDAY TONIGHT GMZ630-650-670. FLL...SCA LATE TONIGHT AND MONDAY GMZ655-675. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST SUN JAN 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... POOR VISIBILITY WILL REMAIN A PROBLEM NEAR THE BEACHES THIS AFTERNOON AND TONIGHT WITH PATCHES OF DENSE FOG INLAND OVERNIGHT. AN UPPER LEVEL DISTURBANCE INTERACTING WITH INCREASING MOISTURE AND INSTABILITY WILL BRING A SLIGHT RISK OF SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO BE HIGHEST OVER THE ALABAMA AND WEST FLORIDA PANHANDLE COUNTIES...AND GENERALLY EAST OF THE I-65 CORRIDOR. THE MAIN SEVERE WEATHER THREAT IS HAIL AND DAMAGING DOWNBURST WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY...THEN PUSH SOUTH AND EAST OF THE AREA BY MONDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL SYSTEM EARLY MONDAY MORNING...MAINLY EAST OF THE I-65 CORRIDOR. THE SEVERE THREAT WILL QUICKLY DIMINISH BY MONDAY AFTERNOON AS THE MAIN UPPER LEVEL DYNAMICS LIFTS TO THE NORTHEAST. ANOTHER FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION ON THURSDAY...BUT LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL HINDER STORM DEVELOPMENT. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CST SUN JAN 1 2006 ALZ055-059-062-012045- UPPER BALDWIN-ESCAMBIA-MONROE- 211 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...MONROE AND BALDWIN COUNTIES... AT 208 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF RABUN...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTTIE...REDTOWN...POARCH...BOONEVILLE AND MCCULLOUGH THROUGH 245 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CST SUN JAN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BAYOU LA BATRE 30.40N 88.25W
01/01/2006 0.88 INCH MOBILE AL PUBLIC
0400 PM HAIL RED LEVEL 31.41N 86.61W
01/01/2006 0.88 INCH COVINGTON AL EMERGENCY MNGR
TWO REPORTS OF NICKEL SIZED HAIL IN RED LEVEL FROM THE
VOLUNTEER FIRE DEPT. RELAYED BY EMA.
&&
JCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 644 PM CST SUN JAN 1 2006 FLZ005-006-020145- COASTAL OKALOOSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW... 644 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM DEVELOPING OVER OKALOOSA COUNTY... AT 638 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF CRESTVIEW...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DORCAS...PEADEN...LAUREL HILL AND SVEA THROUGH 745 PM CST. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
The Eglin Afb radar (KEVX), 54 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487353.